Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 68, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 11, 2000, 7:11 PM EDT for Orange County, Rockland County, New York. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2000, 7:11 PM EDT (23:11 UTC)
- Expired
- Jun 11, 2000, 8:00 PM EDT
- In force
- 49 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Orange County, NY, Rockland County, NY
The radar
The Brookhaven radar (KOKX), 118 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:17 PM EDT | Thunderstorm Wind 50 E | Greenwood Lake, NY | |
| Jun 11, 7:35 PM EDT | Thunderstorm Wind 50 E | Palisades, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 112311
SVRNYC
NYC071-087-120000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
711 PM EDT SUN JUN 11 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHEASTERN NEW YORK STATE...
SOUTHEASTERN ORANGE...
NORTHERN ROCKLAND...
* UNTIL 800 PM EDT...
* AT 711 PM A DEVELOPING SEVERE THUNDERSTORM WAS LOCATED OVER FLORIDA
IN SOUTH CENTRAL ORANGE COUNTY...MOVING EAST AT 40 MPH.
* BASED ON THIS MOVEMENT...THE SEVERE THUNDERSTORM SHOULD BE IN
THE VICINITY OF...
HARRIMAN...MONROE AROUND 720 PM...
POMONA AROUND 730 PM...
NEW CITY AROUND 735 PM...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY EVENING FOR
SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
REMEMBER A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS
OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1100 PM SUNDAY EVENING FOR SOUTHERN CONNECTICUT AND
NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM SUNDAY EVENING FOR
SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4142 7440 4124 7445 4112 7397 4133 7403What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 11, 2:50 PM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 250 PM EDT SUN JUN 11 2000 MDLS DIFFER A BIT WITH REGARD TO DETAILS OF FNTL PASSAGE. AL MDLS SHOW SLO MOVG CDFNT MOVG THRU FA TNT. AL SHOWG QPF AMTS BTW 1/2 AND 2/3 IN. CUD BE SOME EMBEDDD TSTMS INITIALLY...TIL ARND 06Z OR SO TNT. SW WNDS GO OVR TO NE ANY CHC TSTMS ENDS AT THAT PT. AVN WANTS TO MOV SHTWV ALONG FNT MON AFTN...BUT NEITHER THE NGM OR ETA SHOWG THIS AMT OF ORGANIZATN BHD FNT. THINKG MOST OF PCPN IS N OF FNT. AND IT DEPENDS HOW FAR S FNT GOES HOW MUCH QPF WE/LL ACTUALLY RCV. AL MDLS BUT LAST NGTS MM5 SHOWG FNT GOING WELL S OF FA. OLD MM5 HANGS IT UP N CNTL NJ KEEP INTERIOR SXNS...ESP NENGLND VRY WET IN TRAING ECHOS. ON THE OTHER HAND LWRG HGTS ALF SHUD MOV FNT SWD AS PROGGD BY ETA/NGM/AVN SUITE OF PRODUCTS. HERE/S OUR VISION FOR THE NEXT 4 PDS. TNT WILL GET SOME SHWRS...SCT TSTMS AS FNT COMES THRU. WNDS BACK TO NE AND WE GET ONSHR FLO...LO CLDS AND PDS OF DRZL/LGT RN THE SECOND HALF OF TNT AND THE FIRST HALF OF MON. SECOND HALF OF MON LUKS LIKE WE CUD GET ANOTHER BATCH OF SHWRS EMBEDDD IN THE OTW SCT LGT RN. KEEP THE LO ST/DRZL/LGT RN MON NGT AND TUE. WL GO ALNG WITH LWR FWC MAX TEMPS...SEEM REASONABLE WHEN ONE REMEMBERS WATER TEMPS 59 TO 63 ACRS AREA WATERS. ADDNTLY...PREFER THE FWC POPS WITH UPWD MODIFICATION FOR MON. AVN SHOWG MUCH TOO MUCH ORGANIZATN BHD FNT FOR SECOND PD. MAV MAX TEMPS TOO LO FOR LGA AND FAN MAX TEMPS TOO HI. SPC HAS FA IN SLGT RISK DAY 1 ANY THREAT WUD BE LT TDY/ERLY TNT...TIL SUNSET. ON THE MARINE...NO SIGNIFICANT PROBLMS. NO SCA OR OTHER ADVSRY/WARNG WL BE ISSUED. .OKX...SEVERE TSTM WATCH NYZ067>071-NJZ002>004-CTZ00b5>012 TIL 12/00Z.
In the hours before
Special weather statement, Jun 11, 3:00 PM EDT, 4 hours 11 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-120230- WEATHER MAP DISCUSSION FOR EXTREME SOUTHEAST NEW YORK... NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT NATIONAL WEATHER SERVICE NEW YORK NY 300 PM EDT SUN JUN 11 2000 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE LOWER HUDSON VALLEY...NORTHEASTERN NEW JERSEY AND ALL OF CONNECTICUT UNTIL 8 PM... A SLOW MOVING COLD FRONT APPROACHING THE REGION WILL PRODUCE SOME RAIN SHOWERS AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS THIS AFTERNOON COULD PRODUCE VERY STRONG WIND GUSTS AND LARGE HAIL IN THE WATCH AREAS. THE FRONT WILL PASS THROUGH OUR REGION IN THE PREDAWN HOURS AND THE WINDS WILL SHIFT TO THE EAST AND COOLER OCEAN AIR WILL MOVE IN. LOW CLOUDS AND MUCH LOWER TEMPERATURES ARE IN THE PICTURE THROUGH TUESDAY.
Local storm report, Jun 11, 4:11 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
411 PM EDT SUN JUN 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM WALDEN NY WIND DAMAGE
06/11/00 ORANGE TREE FELL ON WIRESLocal storm report, Jun 11, 4:26 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
426 PM EDT SUN JUN 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM WALDEN NY WIND DAMAGE
06/11/00 ORANGE TREE DOWN ON WIRES
0405 PM DANBURY CT WIND DAMAGE
06/11/00 FAIRFIELD WIRES DOWN
0414 PM DANBURY CT WIND DAMAGE
06/11/00 FAIRFIELD LARGE TREE DOWNLocal storm report, Jun 11, 4:43 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
443 PM EDT SUN JUN 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM WALDEN NY WIND DAMAGE
06/11/00 ORANGE TREE DOWN ON WIRES
0405 PM DANBURY CT WIND DAMAGE
06/11/00 FAIRFIELD WIRES DOWN
0414 PM DANBURY CT WIND DAMAGE
06/11/00 FAIRFIELD LARGE TREE DOWN
0430 PM MONROE CT WIND DAMAGE
06/11/00 FAIRFIELD WIND GUST IN EXCESS OF 40
MPH.
0430 PM NORWICH CT WIND DAMAGE
06/11/00 NEW LONDON TREES DOWN STREET FLOODING
0430 PM LEDYARD CENTER CT .88 INCH HAIL
06/11/00 NEW LONDON
0430 PM BRIDGEPORT CT 60 MPH TSTM GUST
06/11/00 FAIRFIELD 60 MPH WIND GUST
0435 PM NEW LONDON CT WIND DAMAGE
06/11/00 NEW LONDON TREES DOWN-LINES DOWN
0435 PM NORWICH CT
06/11/00 NEW LONDON NO POWER
0442 PM BETHEL < CT WIND DAMAGE
06/11/00 FAIRFIELD TREES DOWNLocal storm report, Jun 11, 4:53 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
453 PM EDT SUN JUN 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM WALDEN NY WIND DAMAGE
06/11/00 ORANGE TREE DOWN ON WIRES
0405 PM DANBURY CT WIND DAMAGE
06/11/00 FAIRFIELD WIRES DOWN
0414 PM DANBURY CT WIND DAMAGE
06/11/00 FAIRFIELD LARGE TREE DOWN
0430 PM MONROE CT WIND DAMAGE
06/11/00 FAIRFIELD WIND GUST IN EXCESS OF 40
MPH.
0430 PM NORWICH CT WIND DAMAGE
06/11/00 NEW LONDON TREES DOWN STREET FLOODING
0430 PM LEDYARD CENTER CT .88 INCH HAIL
06/11/00 NEW LONDON
0430 PM BRIDGEPORT CT 60 MPH TSTM GUST
06/11/00 FAIRFIELD 60 MPH WIND GUST
0435 PM NEW LONDON CT WIND DAMAGE
06/11/00 NEW LONDON TREES DOWN-LINES DOWN
0435 PM NORWICH CT
06/11/00 NEW LONDON NO POWER
0440 PM STRATFORD { CT WIND DAMAGE
06/11/00 FAIRFIELD TREES DOWN
0442 PM BETHEL CT WIND DAMAGE
06/11/00 FAIRFIELD TREES DOWNLocal storm report, Jun 11, 4:59 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
459 PM EDT SUN JUN 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM WALDEN NY WIND DAMAGE
06/11/00 ORANGE TREE DOWN ON WIRES
0405 PM DANBURY CT WIND DAMAGE
06/11/00 FAIRFIELD WIRES DOWN
0414 PM DANBURY CT WIND DAMAGE
06/11/00 FAIRFIELD LARGE TREE DOWN
0430 PM MONROE CT WIND DAMAGE
06/11/00 FAIRFIELD WIND GUST IN EXCESS OF 40
MPH.
0430 PM NORWICH CT WIND DAMAGE
06/11/00 NEW LONDON TREES DOWN STREET FLOODING
0430 PM LEDYARD CENTER CT .88 INCH HAIL
06/11/00 NEW LONDON
0430 PM BRIDGEPORT CT 60 MPH TSTM GUST
06/11/00 FAIRFIELD 60 MPH WIND GUST
0435 PM NEW LONDON CT WIND DAMAGE
06/11/00 NEW LONDON TREES DOWN-LINES DOWN
0435 PM NORWICH CT
06/11/00 NEW LONDON NO POWER
0440 PM STRATFORD CT WIND DAMAGE
06/11/00 FAIRFIELD TREES DOWN
0442 PM BETHEL CT WIND DAMAGE
06/11/00 FAIRFIELD TREES DOWN
0445 PM BRIDGEPORT CT
06/11/00 FAIRFIELD POWER OUT AT HARBOR YARD
STADIUM AND SURROUNDING
AREASThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:58 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 62 min |
| Jun 11, 4:02 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 43 min |
| Jun 11, 5:13 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 47 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.